Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 238, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 15, 2016, 7:56 PM CDT for Carson County, Texas. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- Jul 15, 2016, 9:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carson County, TX
The radar
The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:45 PM CDT | TSTM WND DMG | White Deer, TX | 4 INCH DIAMETER TREE LIMB WAS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted.
492
WUUS54 KAMA 160056
SVRAMA
TXC065-160215-
/O.NEW.KAMA.SV.W.0238.160716T0056Z-160716T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 915 PM CDT
* AT 756 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRITCH TO NEAR AMARILLO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BORGER...PANHANDLE...FRITCH...WHITE DEER...GROOM...SKELLYTOWN AND
PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3518 10162 3562 10162 3563 10109 3518 10109
TIME...MOT...LOC 0056Z 275DEG 30KT 3565 10160 3520 10178
HAIL...1.00IN
WIND...60MPH
$$
BRB/AMW2 follow-up statements
306
WWUS54 KAMA 160134
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT FRI JUL 15 2016
TXC065-160215-
/O.CON.KAMA.SV.W.0238.000000T0000Z-160716T0215Z/
CARSON TX-
834 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CARSON COUNTY...
AT 833 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF SKELLYTOWN TO 5 MILES EAST OF
WASHBURN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER...GROOM...SKELLYTOWN AND PANTEX.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3533 10162 3543 10151 3562 10141 3563 10109
3518 10109 3518 10162
TIME...MOT...LOC 0133Z 279DEG 27KT 3562 10123 3518 10148
HAIL...<.75IN
WIND...60MPH
$$
BRB/AMW027
WWUS54 KAMA 160155
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT FRI JUL 15 2016
TXC065-160215-
/O.CON.KAMA.SV.W.0238.000000T0000Z-160716T0215Z/
CARSON TX-
855 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CARSON COUNTY...
AT 854 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF PAMPA TO 6 MILES NORTHEAST OF
CLAUDE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER AND GROOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3536 10137 3563 10109 3518 10109 3518 10162
3523 10162
TIME...MOT...LOC 0154Z 275DEG 30KT 3560 10102 3516 10127
HAIL...<.75IN
WIND...60MPH
$$
AMW/BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:25 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 15, 6:25 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 625 PM CDT FRI JUL 15 2016 .AVIATION... 00Z TAF Cycle A stationary front across southern Kansas and surface trough over the western Panhandles will help keep scattered convection at all three TAF sites mainly between 00Z and 05Z Saturday...and have included a TEMPO group in all three TAF sites to allow for this scenario. The Dalhart and Guymon TAF sites could see an end to any convection by 01Z to 02Z Saturday. VFR conditions will prevail at all three TAF sites through 00Z Sunday. Southeast to south winds 10 to 20 knots or 15 to 25 knots with some higher gusts possible will prevail at all three TAF sites. Schneider && .PREV DISCUSSION... /Issued 248 PM CDT FRI JUL 15 2016/ SHORT TERM... A s/wv across CO will move around the mid level high center positioned across the Desert SW and across the Panhandles late this aftn and evening. Anticipate convective development across mountains to the NW and also outflow boundary to the north across SW KS during the mid-late afternoon. Models suggest good h85-H7 theta-e recovery this afternoon after some depletion from yesterdays storms and NAM12 shows ML cape ranging from 1500 j/kg to near 2500 j/kg area wide by late afternoon. 50 kt NW upper flow assoc w/ jet exit will help elevate shear values and also should help push along storms to SE with more consistent storm motions that what we saw yesterday. 0-6 km bulk shear is forecast to reach 35-45 kts across the region by 00z. Anticipate isold to sct discrete cells initially across the region and this will likely provide the best hail potential for this event (highest in northern areas), but mesoscale models suggest more potential for mcs to develop originating from the aforementioned areas to NW and N which suggests more of a wind threat later in the event as storm complexes converge on the Panhandles. SPC has spread the slight risk for severe storms to include the entire Panhandles area and even clips ern OK Panhandle zones with an enhanced risk as this is most likely area to be impacted by significant MCS from the north. The NE areas are also clipped by a 2% tornado risk. High LCLs should be a mitigating factor for tornado development. LONG TERM... Models in good agreement on upper wave moving east of area by 12z Sat morning. Our far southeastern zones could see some lingering showers and storms early Saturday, but clouds should be clearing out between 15z and 18z as wave pushes east. The rest of the weekend looks to be mostly dry and hot as ridge builds in further north and east. GFS and Euro show 597 dam ridge centered over central OK by early next week. Temps will be into the triple digits or nearly triple digits for most areas from Sunday and most days next week depending on how much backing of sfc winds can be achieved. A very weak shortwave is progged to clip our far northwestern zones Monday... so kept slight pops there. Otherwise expect dry conditions to persist. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jul 15, 7:09 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 709 PM CDT FRI JUL 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 709 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT ALONG WITH TORRENTIAL DOWNPOURS IN THE MORE INTENSE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING FOR THE CENTRAL AND EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE SATURDAY MORNING WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS ACROSS THE EASTERN OKLAHOMA AND THE EASTERN AND CENTRAL TEXAS PANHANDLES SHOULD BE READY FOR ACTIVATION.
In the hours before
Local storm report, Jul 15, 7:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST 7 ENE VALLEY DE ORO 35.50N 101.99W
07/15/2016 M59 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600627
BEATSpecial weather statement, Jul 15, 7:43 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT FRI JUL 15 2016 TXZ016-160130- DEAF SMITH TX- 743 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR DEAF SMITH COUNTY UNTIL 830 PM CDT... AT 743 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF VEGA TO 6 MILES NORTHWEST OF BLACK. MOVEMENT WAS EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HEREFORD...SIMMS...DAWN AND BOOTLEG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3475 10296 3519 10261 3518 10217 3475 10217 TIME...MOT...LOC 0043Z 274DEG 22KT 3512 10243 3476 10268 BRB/AMW
Local storm report, Jul 15, 7:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 2 E BRYANS CORNER 36.62N 100.78W
07/15/2016 BEAVER OK EMERGENCY MNGR
SEMI TRUCK BLOWN OVER ON HIGHWAY 412 EAST OF HIGHWAY 83
&&
EVENT NUMBER AMA1600628
LFMLocal storm report, Jul 15, 7:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
07/15/2016 M70 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1600629
BEATLocal storm report, Jul 15, 7:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 1 W ELMWOOD 36.62N 100.54W
07/15/2016 BEAVER OK EMERGENCY MNGR
SEMI TRUCK BLOWN OVER ON HIGHWAY 412 WEST OF ROUTE 23.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER AMA1600628
LFMLocal storm report, Jul 15, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
07/15/2016 M65 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1600630
BEATThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:21 PM CDT | Special Weather Statement | AMA | Potter | 39 min |
| Jul 15, 7:22 PM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Jul 15, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 47 min |
| Jul 15, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 60 min |
| Jul 15, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Roberts | 67 min |
| Jul 15, 7:43 PM CDT | Special Weather Statement | AMA | Deaf Smith | 47 min |
| Jul 15, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts and 1 more | 77 min |
| Jul 15, 8:16 PM CDT | Special Weather Statement | AMA | Randall | 29 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 65 min |
| Jul 15, 8:41 PM CDT | Special Weather Statement | AMA | Randall | 34 min |
| Jul 15, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 45 min |
| Jul 15, 9:12 PM CDT | Special Weather Statement | AMA | Donley | 48 min |
| Jul 15, 9:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jul 15, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 20 min |
| Jul 15, 10:45 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.